Results 1 to 2 of 2
Scared to get off high dose Thorazine for sleep.
  1. #1
    Endorphinz is offline New Member
    Join Date
    Jan 2018
    Posts
    1

    Default Scared to get off high dose Thorazine for sleep.

    I'm not sure if any of you know about Thorazine but this is a scary and stupid situation. My boyfriend was prescribed it 5 years ago for sleep and is now on 800mg a night. If he doesn't take it he cant sleep and hes tried a lot of other meds which is why he is on such a terrible drug for it.

    He now has lifelong Tardive Dysconesia and is going to an appointment tomarrow to ask to get off. I realize he needs to be weaned off it but what else can he take, the longer hes on it the worse for his health is so I really dont want him to go back to it. The person who prescribed him it is an idiot and messed up his life forever.

    Does anyone know about this stuff? Im nervous for him and worried they wont be able to find a substitute for sleep or that getting off will be so hard he wont be able to do it.

    Also to clarify he does not have any psychotic mental illnesses, it is prescribed strictly for sleep which is the most idiotic thing I've ever heard of, especially since it is such a high dose and gave him permanent Tardive.
    Last edited by Anonymous; 01-25-2018 at 08:32 AM.

  2. #2
    Randy35 is offline Platinum Member
    Join Date
    Apr 2014
    Posts
    3,100

    Default

    Quote Originally Posted by Endorphinz View Post
    I'm not sure if any of you know about Thorazine but this is a scary and stupid situation. My boyfriend was prescribed it 5 years ago for sleep and is now on 800mg a night. If he doesn't take it he cant sleep and hes tried a lot of other meds which is why he is on such a terrible drug for it.

    He now has lifelong Tardive Dysconesia and is going to an appointment tomarrow to ask to get off. I realize he needs to be weaned off it but what else can he take, the longer hes on it the worse for his health is so I really dont want him to go back to it. The person who prescribed him it is an idiot and messed up his life forever.

    Does anyone know about this stuff? Im nervous for him and worried they wont be able to find a substitute for sleep or that getting off will be so hard he wont be able to do it.

    Also to clarify he does not have any psychotic mental illnesses, it is prescribed strictly for sleep which is the most idiotic thing I've ever heard of, especially since it is such a high dose and gave him permanent Tardive.


    Welcome!

    Have to admit I've never heard of this drug so I had to look it up. Here's some info I found from this DDC site:

    https://www.drugs.com/cdi/thorazine-...injection.html

    It's prescribed for a variety of medical conditions it seems. And it needs to be tapered to avoid wd's as you mentioned. Tell you what I would do. I would find a different doctor and tell him/her the situation. Hopefully they'll come up with a plan to get him off this stuff and onto a more standard sleep aid. Sorry I couldn't be of more help.

    Randy

Similar Threads

  1. suboxone not working, even at high dose. HELP PLS :(
    By jsnn86 in forum Suboxone Treatment
    Replies: 2
    Last Post: 03-07-2018, 05:05 PM
  2. What is too high a dose of Methadone?
    By bama57 in forum Drug Information
    Replies: 17
    Last Post: 02-19-2018, 05:28 AM
  3. Starting Fentanyl Patch dose too high? Scared!
    By kdcraig in forum Need to Talk?
    Replies: 12
    Last Post: 01-03-2013, 08:04 AM
  4. Robert, others pls. help...super high dose
    By Darlene468 in forum Need to Talk?
    Replies: 34
    Last Post: 02-02-2009, 08:46 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22